Alert archive / Oregon / Red Flag Warnings in 2018

Red Flag Warning 3, NWS Pendleton, OR

July 5, 2018

NWS Pendleton, OR issued this red flag warning at Jul 5, 2018, 8:14 AM PDT. It took effect at Jul 5, 2018, 1:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2018, 8:14 AM PDT (15:14 UTC)
In effect from
Jul 5, 2018, 1:00 PM PDT
Expired
Jul 5, 2018, 9:00 PM PDT
In force
8 hr
Issued by
NWS Pendleton, OR

The text

As transmitted.

844 
WWUS86 KPDT 051514
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
814 AM PDT Thu Jul 5 2018

...BREEZY WITH VERY LOW HUMIDITY OVER PORTIONS OF CENTRAL OREGON
TODAY...

.A combination of breezy winds and very low humidity will result
in a potential for rapid fire spread for new or existing fires 
over portions of central Oregon this afternoon and evening.

ORZ611-640-060400-
/O.NEW.KPDT.FW.W.0003.180705T2000Z-180706T0400Z/
Deschutes National Forest - minus Sisters Ranger District-
Central Mountains of Oregon-
814 AM PDT Thu Jul 5 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 611 AND 640...

The National Weather Service in Pendleton has issued a Red Flag
Warning, which is in effect from 1 PM this afternoon to 9 PM PDT
this evening. 

* AFFECTED AREA...In Oregon...fire zone 611 covering the Deschutes
  National Forest and fire zone 640 covering the Prineville
  District and the Crooked River Grasslands.

* TIMING...Winds will increase as the day progresses. The biggest
  concern will be during the peak heating of the day when the
  relative humidity has reached its minimum.

* WIND...Southwest winds 10 to 20 mph with local gusts to 30 mph.

* HUMIDITY...5 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
783 
WWUS86 KPDT 052115
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
215 PM PDT Thu Jul 5 2018

...BREEZY WITH VERY LOW HUMIDITY OVER PORTIONS OF CENTRAL AND
NORTH CENTRAL OREGON TODAY AND AGAIN ON FRIDAY...

.A combination of breezy winds and very low humidity will result
in a potential for rapid fire spread for new or existing fires
over portions of central Oregon this afternoon and evening. The
threat of gusty winds and low humidity will be extended north to
include the Lower Columbia Basin of Oregon on Friday.

ORZ640-060400-
/O.NEW.KPDT.FW.W.0004.180706T1900Z-180707T0400Z/
/O.CON.KPDT.FW.W.0003.000000T0000Z-180706T0400Z/
Central Mountains of Oregon-
215 PM PDT Thu Jul 5 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 611 AND
640...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM PDT FRIDAY FOR
GUSTY WINDS AND LOW HUMIDITY...

The National Weather Service in Pendleton has issued a Red Flag
Warning, which is in effect from noon to 9 PM PDT Friday. 

* AFFECTED AREA...In Oregon...fire zone 640 covering the 
  Prineville District and the Crooked River Grasslands. 

* TIMING...Winds will increase through the evening. On
  Friday...winds will increase in the morning and become breezy
  during the afternoon and evening.

* WIND...Southwest to west winds 10 to 20 mph with gusts to 30 
  mph. Strongest winds will occur on Friday.

* HUMIDITY...5 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

ORZ641-060400-
/O.NEW.KPDT.FW.W.0004.180706T1900Z-180707T0400Z/
Lower Columbia Basin of Oregon-
215 PM PDT Thu Jul 5 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM PDT FRIDAY FOR
GUSTY WINDS AND LOW HUMIDITY...

The National Weather Service in Pendleton has issued a Red Flag
Warning, which is in effect from noon to 9 PM PDT Friday. 

* AFFECTED AREA...In Oregon...Fire weather zone 641 covering the
  Lower Columbia Basin.

* TIMING...Winds will increase Friday and become breezy during the
  late afternoon and evening. The most concern will be during the
  peak heating of the day when the humidity has reached its 
  minimum.

* WIND...West to Northwest 12 to 25 mph with gust up to 35 mph.
  Strongest winds will be west of Boardman and Lexington.
 
* HUMIDITY...15 to 25 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

ORZ611-060400-
/O.CON.KPDT.FW.W.0003.000000T0000Z-180706T0400Z/
Deschutes National Forest - minus Sisters Ranger District-
215 PM PDT Thu Jul 5 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 611 AND
640...

* AFFECTED AREA...In Oregon...fire zone 611 covering the Deschutes
  National Forest. 

* TIMING...The biggest concern will be during the peak heating of
  the day when the relative humidity has reached its minimum.

* WIND...Southwest winds 10 to 20 mph with local gusts to 30 
  mph.

* HUMIDITY...10 to 20 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
450 
WWUS86 KPDT 060352
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
852 PM PDT Thu Jul 5 2018

...BREEZY WITH VERY LOW HUMIDITY OVER PORTIONS OF CENTRAL AND
NORTH CENTRAL OREGON TODAY AND AGAIN ON FRIDAY...

.A combination of breezy winds and very low humidity will result
in a potential for rapid fire spread for new or existing fires
over portions of central Oregon tomorrow. The threat of gusty 
winds and low humidity will be extended north to include the Lower
Columbia Basin of Oregon on Friday.

ORZ640-061800-
/O.EXP.KPDT.FW.W.0003.000000T0000Z-180706T0400Z/
/O.CON.KPDT.FW.W.0004.180706T1900Z-180707T0400Z/
Central Mountains of Oregon-
852 PM PDT Thu Jul 5 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT
FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 
640... 
...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING 
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 640...


* AFFECTED AREA...In ORZ640...Fire weather zone 640.

* TIMING...On Friday...winds will increase in the morning and 
  become breezy during the afternoon and evening.

* WIND...Southwest to west winds 10 to 20 mph with gusts to 30 
  mph. Strongest winds will occur on Friday.

* HUMIDITY...5 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

ORZ611-060500-
/O.EXP.KPDT.FW.W.0003.000000T0000Z-180706T0400Z/
Deschutes National Forest - minus Sisters Ranger District-
852 PM PDT Thu Jul 5 2018

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 611...

The winds had decreased and the humidity increased. Thus the red
flag warning will be allowed to expire. 

$$

ORZ641-061800-
/O.CON.KPDT.FW.W.0004.180706T1900Z-180707T0400Z/
Lower Columbia Basin of Oregon-
852 PM PDT Thu Jul 5 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT
FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 
641...

* AFFECTED AREA...In ORZ641...Fire weather zone 641.

* TIMING...Winds will increase Friday and become breezy during
  the late afternoon and evening. The most concern will be 
  during the peak heating of the day when the humidity has 
  reached its minimum.

* WIND...West to Northwest 12 to 25 mph with gust up to 35 mph. 
  Strongest winds will be west of Boardman and Lexington.

* HUMIDITY...15 to 25 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jul 5, 3:00 AM PDT, 5 hours 14 minutes earlier.

Area forecast discussion, Jul 5, 3:00 AM PDT, 5 hours 14 minutes before
Area Forecast Discussion...Corrected
National Weather Service Pendleton OR
300 AM PDT Thu Jul 5 2018

Corrected time of issuance to 300 AM PDT

.SHORT TERM...Today through Saturday...Upper low off the Oregon
coast will swing inland across Washington Friday evening. For
today...deep layer southerly flow ahead of the low will result in a
hot afternoon with high temperatures well into the 90s in the lower
elevations and mostly 80s in the mountains. Friday will be a day of
primarily fire weather concerns. As the trough approaches a cold
front will move across the area. Winds will be at least breezy from
the south across portions of central Oregon ahead of the front and
breezy to windy west winds are expected behind the front from the
Columbia Basin Westward during the late afternoon and early evening.
Relative humidities will also be in the teens during peak heating.
Friday evening mainly after 00Z there is still a question of whether
or not there will be any thunderstorm development across northern
Oregon and southern Washington. There remains some elevated
instability in the models particularly in the GFS so have maintained
a slight chance of thunderstorms from 00Z-09Z Friday evening mainly
across the Columbia Basin. After 09Z any thunderstorm activity will
move off to the northeast of the area and the rest of the forecast
looks dry through Saturday. Afternoon highs on Saturday will be
pleasantly cooler with 80s in the lower elevations and 70s
mountains. 78

.LONG TERM...Saturday night through Wednesday...Low amplitude ridge
will yield dry conditions Saturday night through Sunday night. The
ridge then breaks down and gives way to an upper level trough
approaching the coast Sunday night, which pushes a dry cold front
across the forecast area Monday. The front will bring breezy winds to
the region Monday afternoon/evening. The main marine push with the
front occurs in the evening after relative humidity bottoms out and
has begun increasing. Otherwise, dry westerly flow aloft takes hold
Tuesday and wednesday.  Polan

&&

.AVIATION...VFR conditions will persist at all TAF sites for the
next 24 hours. Winds will be 5-10kt.  Polan

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  94  61  92  57 /   0   0   0  10
ALW  96  65  94  60 /   0   0   0  10
PSC  98  61  95  60 /   0   0   0  20
YKM  96  62  93  55 /   0   0   0  10
HRI  98  63  95  59 /   0   0   0  20
ELN  95  64  88  56 /  10   0  10  10
RDM  92  51  88  46 /   0   0   0  10
LGD  93  54  91  53 /   0   0   0  10
GCD  93  56  88  52 /   0   0   0  10
DLS  93  66  87  61 /   0   0  10  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...None.
&&

78/99/99

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 2:15 PM PDTRed Flag WarningPDT31 hr

Nearby

Red Flag Warnings in Oregon, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.